Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Suffering From Viceral Belly Fat, Either Though Early Meds Like Zerit And Crixivan, Or HIV Itself?

Anyone Suffering From Viceral Belly Fat, Either Though Early Meds Like Zerit And Crixivan, Or HIV Itself?

I brought this up awhile ago, but just read an article in POZ or a journal that men with viceral fat have are 12% more likely have shorter lifespans than those that don't. Problem is, it is very hard to get rid of and get your BMI back to normal. Crunches don't do anything really. I have heard mainly exercise and special diet are the best. A friend said their are protocals for this either through medication, injections, or a procedure. Always wore a 30 to 31 waist up to age 55 and then… read more

A myHIVteam Member said:

Never had a weight problem ! Just normal old age belly fat,but always stay around 170 !

posted about 1 year ago
A myHIVteam Member said:

I have visceral belly fat from both Zerit and Crixivan. About 3 years ago, I adjusted my diet drastically and with exercise, I managed to lose almost 50 lbs. But due to Covid -19 and sheltering at home for 6 mos., I've regained the weight back. I too, would be interested in learning if others have found a way to reduce their visceral fat that doesn't require such radical changes in diet/exercise.

posted about 1 year ago
A myHIVteam Member said:

That's a great question. I was in the early trials before Zerit was Zerit, I don't remember what it was (d4t, 3Tc?) and Crixivan, now that made me so sick, I couldn't leave the house. Most of the others triggered a lot of neuropathy.
Belly fat? how much has been caused by the meds?
I think that would be a great question for your HIV doc, and/or pharmacist, to find out about the potential for that.
I always try to build a good rapport with my pharmacist, especially if they're really up on the HIV meds.
These two can be a great resource.
I wish you all the best in your quest.

edited, originally posted about 1 year ago
A myHIVteam Member said:

Oh hell yea. I've been fussing about it for the last 6 years. I went up to a 38 from a 31 at my biggest. I'm down to a 32 33 now but its been slow going. I'm hoping to get into the 160's within the next week or so.

posted about 1 year ago
A myHIVteam Member said:

Yep. I gained 30+ lbs and 2 sizes on my waist when I started ART drugs 2 years ago. Have tried several diets, and KETO was working for me until my ID doctor ordered me off it. I'm also pre-diabetic. So, wife and I starting a modified diabetic diet, which is close to keto/Adkins...just lowering the carbs (and getting them mostly through fruits and vegetables). Have to make a lifestyle change to make it work. I already walk quite a bit, so I'm getting good exercise. Just need to get rid of the visceral fat...all the weight gain went straight to my gut. Some of it is middle age, but I have to think much of it so quickly was because of the HIV drugs. Still, gotta live so gotta take the pills and make adjustments elsewhere.

posted about 1 year ago
Already a Member? Log in